Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 110, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 22, 2014, 4:26 PM CDT for Greenwood County, Wilson County, Woodson County, Kansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2014, 4:26 PM CDT (21:26 UTC)
- Expired
- May 22, 2014, 5:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greenwood County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 134 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
029
WUUS53 KICT 222126
SVRICT
KSC073-205-207-222230-
/O.NEW.KICT.SV.W.0110.140522T2126Z-140522T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
426 PM CDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
NORTHWESTERN WILSON COUNTY IN SOUTHEAST KANSAS...
SOUTHWESTERN WOODSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 530 PM CDT
* AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FALL
RIVER...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FALL RIVER AND COYVILLE.
THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR
GREENWOOD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3758 9578 3761 9618 3777 9613 3778 9572
TIME...MOT...LOC 2126Z 290DEG 17KT 3765 9608
HAIL...1.00IN
WIND...60MPH
$$
CARUSO4 follow-up statements
130
WWUS53 KICT 222135
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
435 PM CDT THU MAY 22 2014
KSC073-205-207-222230-
/O.CON.KICT.SV.W.0110.000000T0000Z-140522T2230Z/
GREENWOOD KS-WILSON KS-WOODSON KS-
435 PM CDT THU MAY 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WOODSON...NORTHWESTERN WILSON AND SOUTHEASTERN GREENWOOD COUNTIES
UNTIL 530 PM CDT...
AT 433 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FALL RIVER...
AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FALL RIVER AND COYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3758 9578 3761 9613 3777 9608 3778 9572
TIME...MOT...LOC 2136Z 290DEG 17KT 3763 9602
HAIL...1.00IN
WIND...60MPH
$$
DARMOFAL432
WWUS53 KICT 222148
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
448 PM CDT THU MAY 22 2014
KSC073-205-207-222230-
/O.CON.KICT.SV.W.0110.000000T0000Z-140522T2230Z/
GREENWOOD KS-WILSON KS-WOODSON KS-
448 PM CDT THU MAY 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WOODSON...NORTHWESTERN WILSON AND SOUTHEASTERN GREENWOOD COUNTIES
UNTIL 530 PM CDT...
AT 445 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FALL RIVER...
AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN WOODSON AND WESTERN WILSON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3758 9578 3761 9605 3770 9602 3778 9572
TIME...MOT...LOC 2149Z 289DEG 22KT 3760 9592
HAIL...1.00IN
WIND...60MPH
$$779
WWUS53 KICT 222151
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
451 PM CDT THU MAY 22 2014
KSC073-207-222201-
/O.CAN.KICT.SV.W.0110.000000T0000Z-140522T2230Z/
GREENWOOD KS-WOODSON KS-
451 PM CDT THU MAY 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WOODSON AND
SOUTHEASTERN GREENWOOD COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3770 9575 3769 9575 3758 9578 3761 9596
3762 9596 3770 9596 3773 9574 3773 9573
TIME...MOT...LOC 2151Z 284DEG 12KT 3761 9588
$$
KSC205-222230-
/O.CON.KICT.SV.W.0110.000000T0000Z-140522T2230Z/
WILSON KS-
451 PM CDT THU MAY 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WILSON COUNTY UNTIL 530 PM CDT...
AT 448 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF FREDONIA...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL WILSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3770 9575 3769 9575 3758 9578 3761 9596
3762 9596 3770 9596 3773 9574 3773 9573
TIME...MOT...LOC 2151Z 284DEG 12KT 3761 9588
HAIL...1.00IN
WIND...60MPH
$$
DARMOFAL646
WWUS53 KICT 222205 RRA
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
505 PM CDT THU MAY 22 2014
KSC205-222216-
/O.CAN.KICT.SV.W.0110.000000T0000Z-140522T2230Z/
WILSON KS-
505 PM CDT THU MAY 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3770 9575 3769 9575 3758 9578 3761 9596
3762 9596 3770 9596 3773 9574 3773 9573
TIME...MOT...LOC 2206Z 284DEG 12KT 3760 9582
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:26 PM CDT, 1 hour earlier.
Area forecast discussion, May 22, 3:26 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 326 PM CDT THU MAY 22 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 325 PM CDT THU MAY 22 2014 LATE AFTERNOON/EARLY THIS EVENING PERSISTENT CONVECTION FROM EARLIER THIS MORNING WENT UPSCALE ALONG THE ASSOCIATED OUTFLOW ACROSS THE FLINT HILLS EARLY THIS AFTERNOON. INTERSECTION OF STORM ON MESOSCALE OUTLFLOW AND THE SYNOPTIC STATIONARY FRONT APPARENTLY PRODUCED BRIEF ROPE TORNADO EAST OF ROSALIA NEAR GREENWOOD/BUTLER COUNTY LINE. SPC MESO DATA SHOWED MLCAPE OF 1500-2000 J/KG WITH SOME LOW LEVEL CAPE AIDING INITIAL UPDRAFTS. THIS CONVECTION WAS ASSOCIATED WITH RESIDUAL WEAK MESO VORT AND SHOULD CONTINUE TO FOSTER STORMS IN THE WARM/UNSTABLE AIRMASS INTO THE EARLY EVENING ACROSS SOUTHEAST KANSAS AND THE FLINT HILLS. LATER TONIGHT THROUGH SUNDAY ADDITIONAL CONVECTION IS EXPECTED ACROSS THE HIGH PLAINS WHICH MAY SUPPORT A COUPLE COMPLEX OF STORMS OVERNIGHT. WEAK STEERING FLOW WILL MAKE IT A BIT DIFFICULT TO PORTEND WHERE CONVECTION MAY IMPACT THE FORECAST AREA. HOWEVER WILL SHOW A GENERAL UPTWEAK WITH MODEST POPS OVERNIGHT ACROSS THE ENTIRE AREA. THE SHORT TERM MODELS ARE SOMEWHAT MORE IN AGREEMENT WITH A SIGNAL FOR ORGANIZED CONVECTION TO AFFECT MUCH OF THE AREA LATE FRIDAY INTO EARLY SATURDAY...AND WILL SHOW RELATIVELY HIGHER POPS IN THESE TIME PERIODS. OTHERWISE...WITH LITTLE OR NO CAPPING THROUGH SATURDAY...CHANCES FOR CONVECTION WILL REMAIN IN THE FORECAST ALONG THE QUASI-STATIONARY FRONT. THIS FRONT WILL WEAKEN AS IT SHIFTS NORTH DURING SUNDAY WITH INCREASING SOUTHERLY FLOW ACROSS THE AREA. FOCUS FOR MORE ORGANIZED CONVECTION SHOULD BE SITUATED ACROSS WESTERN KANSAS DURING THE AFTERNOON., HOWEVER AS A SHORTWAVE EJECTS OUT ACROSS THE AREA INTO SUNDAY NIGHT...BETTER CHANCES FOR CONVECTION SHOULD AGAIN TRANSLATE EAST ACROSS MUCH OF THE AREA. TEMPERATURES WILL REMAIN A LITTLE BIT ABOVE SEASONAL CLIMO THOUGH NOT NEARLY AS HOT AS RECENT DAYS. DARMOFAL .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 325 PM CDT THU MAY 22 2014 THE MAIN CHALLENGE IS THE HANDLING OF THE REMNANT CLOSED UPPER LOW ACROSS THE PLAINS THROUGH EARLY NEXT WEEK. THE ECMWF HOLDS ON TO THIS A BIT LONGER WHICH WOULD LINGER PRECIP/CONVECTIVE CHANCES ACROSS SOUTHEAST KANSAS. FOR NOW WILL MAKE LITTLE CHANGE TO THE GOING FORECAST. KED && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1230 PM CDT THU MAY 22 2014 A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. THIS LINE WAS MOVING SLOWLY EASTWARD ACROSS THE AREA AND WILL IMPACT KICT BETWEEN 1830Z AND 1915Z WITH TRANSIENT MVFR CIGS OR LOWER BRIEFLY POSSIBLE. AN OUTFLOW BOUNDARY WAS ALSO MOVING SOUTH ACROSS SOUTHEAST KANSAS AND MAY PROVIDE AN ADDITIONAL FOCUS FOR DEEP MOIST CONVECTION DURING THE AFTERNOON HOURS POSSIBLY IMPACTING KCNU. WE'RE EXPECTING A LULL IN THE ACTIVITY BEHIND THIS LINE BEFORE ADDITIONAL SHOWERS AND THUNDERSTORMS APPROACH FROM THE HIGH PLAINS AFTER 04-05Z. UNCERTAINTY REMAINS IN HOW FAR EAST THE STORMS WILL SURVIVE BEFORE DIMINISHING AFTER 07-09Z. MWM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 82 65 81 / 40 50 60 50 HUTCHINSON 64 80 64 81 / 50 50 60 50 NEWTON 64 80 64 80 / 40 50 60 60 ELDORADO 64 80 64 80 / 40 50 60 60 WINFIELD-KWLD 66 83 65 82 / 40 50 50 50 RUSSELL 62 78 62 81 / 40 40 60 50 GREAT BEND 63 78 63 80 / 50 40 60 50 SALINA 63 80 64 81 / 40 40 60 50 MCPHERSON 64 80 64 80 / 40 50 60 50 COFFEYVILLE 67 83 66 83 / 40 40 40 50 CHANUTE 65 81 65 81 / 40 40 40 50 IOLA 64 80 65 80 / 50 40 40 60 PARSONS-KPPF 66 83 65 82 / 40 40 40 50 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 22, 4:06 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 406 PM CDT THU MAY 22 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-232115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 406 PM CDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW STRONG TO MARGINALLY SEVERE STORMS WILL CONTINUE TO AFFECT PARTS OF SOUTHEAST KANSAS AND THE SOUTHERN FLINT HILLS INTO EARLY THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. A FEW FUNNEL CLOUDS AND A BRIEF TORNADO WILL ALSO BE POSSIBLE. ADDITIONAL STORMS ARE POSSIBLE LATER TONIGHT ACROSS THE ENTIRE AREA. WHILE ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...A FEW STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SUMMER LIKE WEATHER PATTERN WILL BRING ADDITIONAL CHANCES FOR THUNDERSTORMS FOR FRIDAY THROUGH WEDNESDAY. THE BEST CHANCE FOR STORMS WILL BE FRIDAY NIGHT INTO EARLY SATURDAY AND AGAIN ON SUNDAY NIGHT. STRONG AND A FEW MARGINALLY SEVERE STORMS WILL REMAIN POSSIBLE THROUGH THE MEMORIAL HOLIDAY WEEKEND. SOME STORMS MAY ALSO CONTAIN LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS A REMOTE POSSIBILITY EARLY THIS EVENING ACROSS SOUTHEAST KANSAS AND THE SOUTHERN FLINT HILLS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Special weather statement, May 22, 2:54 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 254 PM CDT THU MAY 22 2014 KSZ069-070-222030- BUTLER-GREENWOOD- 254 PM CDT THU MAY 22 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS... WESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS... * UNTIL 330 PM CDT * AT 248 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF EUREKA...MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF WESTERN GREENWOOD COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3803 9634 3762 9637 3776 9662 3794 9659 TIME...MOT...LOC 1954Z 278DEG 9KT 3784 9648 MCGUIRE
Local storm report, May 22, 3:06 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
306 PM CDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TORNADO 13 ENE EL DORADO 37.89N 96.64W
05/22/2014 BUTLER KS EMERGENCY MNGR
MULTIPLE REPORTS OF ROPE TORNADO BY PUBLIC. RELAYED BY EM
VIA 800 MHZ
&&
SMFLocal storm report, May 22, 3:22 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 16 ENE EL DORADO 37.91N 96.59W
05/22/2014 E60 MPH BUTLER KS PUBLIC
RELAYED BY GREENWOOD EM
&&
SMFSpecial weather statement, May 22, 3:28 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
328 PM CDT THU MAY 22 2014
KSZ093-222100-
COWLEY-
328 PM CDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 400 PM CDT
* AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF GEUDA SPRINGS...OR
10 MILES SOUTHWEST OF WINFIELD...MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WINFIELD...ARKANSAS CITY AND STROTHER FIELD AIRPORT.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3707 9715 3727 9714 3728 9684 3705 9685
3704 9715
TIME...MOT...LOC 2028Z 280DEG 13KT 3719 9711
MCGUIRELocal storm report, May 22, 3:39 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
339 PM CDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 5 W EUREKA 37.82N 96.38W
05/22/2014 E0.75 INCH GREENWOOD KS EMERGENCY MNGR
&&
SMFSpecial weather statement, May 22, 4:07 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
407 PM CDT THU MAY 22 2014
KSZ071-222130-
WOODSON-
407 PM CDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN WOODSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 430 PM CDT
* AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF NEOSHO FALLS...OR 9
MILES EAST OF YATES CENTER...MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEOSHO FALLS.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3777 9553 3778 9570 3797 9575 3804 9552
3788 9552 3782 9552
TIME...MOT...LOC 2107Z 247DEG 8KT 3788 9558
MCGUIREThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 1:17 AM CDT | Special Weather Statement | ICT | Russell | 28 min |
| May 22, 1:28 AM CDT | Special Weather Statement | ICT | Russell | 32 min |
| May 22, 1:53 AM CDT | Special Weather Statement | ICT | Lincoln | 22 min |
| May 22, 2:22 AM CDT | Special Weather Statement | ICT | Lincoln | 23 min |
| May 22, 1:54 PM CDT | Special Weather Statement | ICT | Chase | 36 min |
| May 22, 2:01 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase | 44 min |
| May 22, 2:54 PM CDT | Special Weather Statement | ICT | Greenwood | 36 min |
| May 22, 3:00 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 45 min |
| May 22, 3:28 PM CDT | Special Weather Statement | ICT | Cowley | 32 min |
| May 22, 3:43 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 47 min |
| May 22, 4:03 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 42 min |
| May 22, 4:05 PM CDT | Severe Thunderstorm Warning | ICT | Elk | 40 min |
| May 22, 4:07 PM CDT | Special Weather Statement | ICT | Woodson | 23 min |
| May 22, 4:28 PM CDT | Special Weather Statement | ICT | Allen | 32 min |
| May 22, 4:40 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Wilson | 65 min |
| May 22, 5:00 PM CDT | Special Weather Statement | ICT | Neosho | 30 min |
| May 22, 5:19 PM CDT | Special Weather Statement | ICT | Allen | 26 min |
| May 22, 5:40 PM CDT | Special Weather Statement | ICT | Neosho | 35 min |
| May 22, 6:13 PM CDT | Special Weather Statement | ICT | Montgomery | 47 min |
| May 22, 6:29 PM CDT | Special Weather Statement | ICT | Harper | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.